Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Are Swelling Of The Feet And Ankles Symptoms Of Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

foot and ankle swelling

Dear Doctor:Two months ago, i started Truvada, Reyataz and Norvir because of CS on my right foot. Two weeks into therapy, I began experiencing foot and ankle swelling sensitive to touch. I am concerned no one is looking into this seriously because...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Swelling of the feet raises concern about such issues as renal, liver or heart function or obstruction of venous/lymph drainage from legs through the pelvis. A good history and examination as well as basic lab testing can generally sort through... Read more »

Leg, ankle and feet swelling

I recently started IV pain medication (dilaudid) for intestinal pain. Since then my legs, ankles... Read more »

Ankles and peripheral neuropathy

I am taking Tenofovir, Stocrin, 3tc and Abacavir. I have moderately severe peripheral neuropathy... Read more »
Articles
HIV i-Base

High Prevalence of Peripheral Neuropathy in Children Taking d4T in Rural South Africa

Peripheral neuropathy is a well-known side effect of older nucleosides, particularly d4T, which is still used widely in poor settings. Although it clearly occurs, this phenomenon is less well characterised in children and it is difficult to... Read more »
Canadian AIDS Treatment Information Exchange

Tips for PHAs With Peripheral Neuropathy

"Over the past six months I've noticed a burning feeling in my feet. It's not too bad, but it is constant. I'm worried about it. Should I mention it to my doctor? Do you have any tips on how to handle it?" -- J.M., Yellowknife, NWT Christopher... Read more »
Canadian AIDS Treatment Information Exchange

Peripheral Neuropathy

Peripheral Neuropathy (peripheral = furthest away; neuro = nerve; pathy = damage) Peripheral neuropathy (PN) -- nerve damage that causes numbness, burning, tingling and sometimes severe pain in the toes, feet and legs, and sometimes in the... Read more »
Black AIDS Institute

Ask the Doctor: How Can You Prevent HIV-Related Peripheral Neuropathy?

Every month, HIV specialist Theresa Mack, M.D., M.P.H.--an associate medical director at St. Luke's Medical Group in Harlem, N.Y.--will answer your most pressing HIV/AIDS questions. Doctors use the term "peripheral neuropathy " to describe... Read more »
Connect With Others

Rash!!!!! on my feet???!!!

Posted by stupidgirl, 3 Replies
this morning i woke up to a itchy foot. Just one foot. My left foot, applied lotion and went about my day. I get out of class take off my shoes and socks. Now i have a rash on both feet. Just on the top, and it spreads if i itch it. this is very up... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »

ankle wound making worried

Posted by sameeer9, 1 Reply
Please help me to get my worries of,the incident which is making me worried happened one month ago.I went with my freind to a girl.My freind went inside with that girl first and did all sort of sex & came out in 20 minutes with the girl and... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »